Korean J Pain 2006; 19(2): 233-236
Published online December 30, 2006 https://doi.org/10.3344/kjp.2006.19.2.233
Copyright © The Korean Pain Society.
Yong Kwan Cheong, M.D.1, Cheol Lee, M.D.1, Yong Son, M.D.1, Yoon Kang Song, M.D.1,2, Tai Yo Kim, M.D.1,2, and Seung Woo Lee, M.D.1
1Department of Anesthesiology and Pain Medicine, 2Institute of Wonkwang Medical Science, School of Medicine, Wonkwang University, Iksan, Korea
This is an open-access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0/), which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Phantom limb pain is a painful sensation from an absent limb. The onset of pain is generally early, with 75% of patients developing pain within the first few days after amputation. The frequency and duration of attacks tend to be reduced with time, although the prevalence and intensity remain constant. We report here a case of a 38-year-old man who exhibited the signs and symptoms of phantom limb pain due to the above-knee amputations of both legs. He was not responded to opioid therapy and a continuous intravenous infusion of ketamine, an N-methyl-D-aspatate receptor antagonist, reduced his severe pain. (Korean J Pain 2006; 19: 233236)
Keywords: ketamine, opioid, phantom limb pain